MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045-A
Medical Device Problem Codes Kinked (1339); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-00591.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a px slim delivery microcatheter (px slim) and ruby coils.During the procedure, upon inserting a px slim 90 degrees in the patient, the physician noticed that it was not the correct angle; therefore, it was exchanged for a px slim 45 degrees while advancing a ruby coil through the px slim 45 degrees, the px slim 45 degrees became kinked; this in turn caused the ruby coil to unintentionally detach within the px slim 45 degrees the px slim 45 degrees and detached ruby coil were removed from the patient and the procedure was completed using new ruby coils with a new px slim straight.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5613422
Report Number3005168196-2016-00590
Device Sequence Number10775445
Product Code DQY
UDI-Device Identifier00814548016405
UDI-Public00814548016405
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2017
Device Catalogue NumberPXSLIM045-A
Device Lot NumberF46223
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2016
Initial Report FDA Received Date04/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR